Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Urinary Tract Cancers

Use of Nitrofurantoin

04/09/2009

Question:

I am a 30 year old woman who is overweight. I had unprotected sex with my boyfriend and two days after he complained of pus coming out of the penis. So he saw a doctor who recommended drugs for him and recommended nitrofurantoin for me too. What is it actually for and what are the side effects of the drug?  I mean what are the contra-indications?

Answer:

I would suggest that you be seen by your physician and be examined. If your partner had a discharge from his penis, he could have had a sexually transmitted disease. The discharge may have been cultured and if so the results should be sent to your doctor. If your partner had a non specific urethritis both he and you should be treated. Often a tetracycline is given which covers Chlamydia, one of the more common etiologies.

For more information:

Go to the Urinary Tract Cancers health topic, where you can:

Response by:

Donald R Bodner, MD Donald R Bodner, MD
Professor of Urology
School of Medicine
Case Western Reserve University